Is this normal after methotrexate??

I may be one of the unlucky ones but i was prescribed methotrexate four weeks ago and had a bad reaction to it. i was made stop take the medication as i experienced shortness of breath and chest pain pain.. i am also experience stomach pains like the worst indigestion you could get.. Has anyone else experienced this and is there anything that i could take to help with the stomach pain. I feel miserable.. My hair is also falling out.. i've lost quite a bit but luckily i have thick hair.. It is four weeks today since i took my first and last dose of methotrexate how long before it will be gone from my system?? and i will be back to feeling the way i use to.

1 Reply

oldestnewest
  • Hi Duggs,

    I'm so sorry to hear about your experience. Have you had RA for long? Have they put you on something else? I made a decision not to go on Methotrexate, for many reasons & asked to try Salfasalazine, which seems to be working (for now).. I have mild symptoms - well just pain in a few joints, my elbow and finger occasionally & am relatively new to RA - but think I'm one of the luckier ones.. I know that the symptoms you mention are a side effect of Methotrexate, but people seem to have different tolerances. Have the docs recommend trying something else - as that sounds like quite a severe reaction, It seems that it can take a while to get the meds right for each individuals needs - I've read that people seem to tolerate Methotrexate better with injections.. I really hope you feel back to your old self soon.

You may also like...